Alert archive / New York / Wind Advisories in 2013

Wind Advisory 1, NWS Burlington, VT

January 9, 2013Clinton County, Essex County, Franklin County, New York

NWS Burlington, VT issued this wind advisory at Jan 9, 2013, 3:12 AM EST for Clinton County, Essex County, Franklin County, New York. It took effect at Jan 9, 2013, 12:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2013, 3:12 AM EST (08:12 UTC)
In effect from
Jan 9, 2013, 12:00 PM EST
Expired
Jan 9, 2013, 9:29 PM EST
In force
9 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS71 KBTV 090812
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
312 AM EST WED JAN 9 2013

NYZ028-030-031-034-035-092030-
/O.NEW.KBTV.WI.Y.0001.130109T1700Z-130110T0600Z/
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA
312 AM EST WED JAN 9 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM EST
THURSDAY.

* LOCATIONS...EAST FACING SLOPES OF THE NORTHERN ADIRONDACK
  MOUNTAINS AND CHAMPLAIN VALLEY OF NEW YORK.

* HAZARDS...STRONG WEST TO SOUTHWEST DOWNSLOPE WIND GUSTS.

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP THIS AFTERNOON INTO THIS
  EVENING...PEAKING BETWEEN 4 PM AND 11 PM.

* IMPACTS...SCATTERED LIMB AND TREE DAMAGE WITH ISOLATED POWER
  OUTAGES POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE
  VEHICLES TRAVELING ON NORTH/SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
2 follow-up statements
560 
WWUS71 KBTV 092019
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EST WED JAN 9 2013

NYZ028-030-031-034-035-100600-
/O.CON.KBTV.WI.Y.0001.000000T0000Z-130110T0600Z/
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA
319 PM EST WED JAN 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 1 AM EST THURSDAY.

* LOCATIONS...EAST FACING SLOPES OF THE NORTHERN ADIRONDACK 
  MOUNTAINS AND THE CHAMPLAIN VALLEY OF NEW YORK.

* HAZARDS...STRONG WEST TO SOUTHWEST DOWN SLOPE WIND GUSTS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND
  CONTINUE INTO THIS EVENING...PEAKING BETWEEN 4 PM AND 11 PM.

* IMPACTS...SCATTERED LIMB AND TREE DAMAGE WITH ISOLATED POWER 
  OUTAGES POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES TRAVELING ON NORTH/SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

WGH
033 
WWUS71 KBTV 100229
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
929 PM EST WED JAN 9 2013

NYZ028-030-031-034-035-100330-
/O.CAN.KBTV.WI.Y.0001.000000T0000Z-130110T0600Z/
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA
929 PM EST WED JAN 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE EAST-FACING SLOPES OF THE NORTHERN ADIRONDACK
MOUNTAINS AND THE CHAMPLAIN VALLEY OF NEW YORK.

THE THREAT FOR STRONG DOWNSLOPE WIND GUSTS HAS COME TO AN END.
HOWEVER...WIND GUSTS OF UP TO 40 MPH WILL STILL BE POSSIBLE
THROUGH THE PRE-DAWN HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 9, 12:49 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 9, 12:49 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 AM EST WED JAN 9 2013

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY OVERNIGHT
AND EARLY WEDNESDAY. A COLD FRONT MOVING EAST FROM THE GREAT LAKES
ON WEDNESDAY WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT.
ANOTHER RIDGE OF HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD
EAST INTO THE NORTH COUNTRY ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1219 AM EST WEDNESDAY...SMALL ADJUSTMENTS TO SKY COVER
ACROSS THE FAR NRN TIER OF COUNTIES TO ACCT FOR CURRENT TRENDS.
ALSO TWEAKED T/TD DATASETS TOWARD 05Z OBSERVATIONAL DATA AND
BLENDED INTO THE 04Z LAMP GUIDANCE INTO THE MID AND LATE MORNING
HOUR TIME FRAME. BASICALLY NOISE-LVL CHGS WITH INHERITED FCST
ESSENTIALLY IN GOOD SHAPE. HAVE A GOOD NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS OF 407 PM EST TUESDAY...MODEL GUIDANCE SHOWING SURFACE
PRESSURE GRADIENT TIGHTENS ACROSS THE REGION ON WEDNESDAY...SO
EXPECTING GUSTY SOUTHERLY WINDS TO DEVELOP OVER THE REGION WITH
TEMPERATURES CLIMBING INTO THE LOWER 40S DURING THE DAY ON
WEDNESDAY. A COLD FRONT MOVING EAST FROM THE GREAT LAKES ON
WEDNESDAY WILL APPROACH THE REGION LATE WEDNESDAY AFTERNOON...SO
HAVE GONE WITH SLIGHT CHANCE POPS FOR RAIN OR SNOW SHOWERS LATE IN
THE DAY ON WEDNESDAY. GFS MOS POPS FOR WEDNESDAY LOOK TOO
HIGH...WHILE NAM MOS POPS LOOK TOO LOW...SO HAVE OPTED TO GO WITH
SLIGHT CHANCE POPS IN MOST LOCATIONS. MODEL NOT SHOWING MUCH
MOISTURE WITH THIS COLD FRONT...SO WILL ALSO KEEP IN SLIGHT OR LOW
CHANCE POPS IN WEDNESDAY NIGHT FOR RAIN OR SNOW SHOWERS. A RIDGE
OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION ON THURSDAY WITH
FAIR AND DRY WEATHER EXPECTED THURSDAY AND THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 330 PM EST TUESDAY...SYNOPTIC PATTERN FOR THE EXTENDED
PERIOD CONTINUES LOOK ACTIVE WITH WELL ABOVE NORMAL TEMPERATURES
ANTICIPATED FOR THE END OF THE WEEK AND INTO NEXT WEEK.
OVERALL...MEDIUM RANGE MODELS AGREE ON THE LARGE SCALE FEATURES
THROUGH THE PERIOD WITH JUST A FEW TIMING DIFFERENCES.

FOR FRIDAY...SOME TIMING DIFFERENCES STILL EXIST BETWEEN THE GFS
AND ECMWF WITH THE SPEED OF A WARM FRONT LIFTING INTO THE NORTH
COUNTRY. THE GFS REMAINS BIT FASTER BY ABOUT 6HRS...BUT BOTH
MODELS SUPPORT ASSOCIATED PRECIP MOVING ACROSS THE BTV CWA BY
FRIDAY AFTERNOON AND EVENING. PTYPE WILL CERTAINLY BE AN ISSUE
WITH SHALLOW COLD AIR AT THE SURFACE AND PROGGED 850MB TEMPS AT
12Z FRIDAY MORNING OF +3-5C. COULD SEE SOME FZRA AT THE ONSET OF
PRECIP...BUT SHOULD BE SPOTTY AND SHORT LIVED AS SURFACE TEMPS
RISE RAPIDLY BY MID-DAY IN THE MID 30S AND FURTHER TO NEAR 40 BY
THE AFTERNOON WHERE THE DOMINANT PTYPE WILL BE RAIN. WARM FRONT
AND ASSOCIATED RAIN SHOWERS CONTINUE TO LIFT NORTH FRIDAY
NIGHT...BECOMING MORE SCATTERED IN NATURE AFTER MIDNIGHT. WITH
CONTINUED WARMING ALOFT ON SOUTHWEST FLOW IT WILL BE A VERY MILD
NIGHT FOR MID-JANUARY WITH LOWS GENERALLY IN THE 30S.

BY 12Z SATURDAY...HIGH AMPLITUDE RIDGE AND BERMUDA HIGH DEVELOP
OVER THE EASTERN US AND WILL DOMINATE THE NORTH COUNTRYS WEATHER
THROUGH THE REMAINDER OF THE FORECAST PERIOD. 850MB TEMPS RISE TO
+7-9C SATURDAY SUPPORTING HIGHS IN THE UPPER 40S TO LOWER
50S...AND COOL JUST SLIGHTLY FOR SUNDAY WITH HIGHS A FEW DEGREES
COOLER AS WELL. SHOULD BE A FAIRLY DRY WEEKEND..ALBEIT CLOUDY
WITH FAST SOUTHWESTERLY FLOW ALOFT.

LATE SUNDAY INTO MONDAY BERMUDA HIGH BEGINS TO SHIFT EAST AND
CHANCES FOR PRECIPITATION BEGIN TO INCREASE AS SEVERAL WAVES OF
LOW PRESSURE DEVELOP OVER THE MISSISSIPPI VALLEY AND TRACK
NORTHEASTWARD TOWARDS NEW ENGLAND. SOME DIFFERENCES BETWEEN THE
GFS AND ECMWF ON TIMING AND INTENSITY OF PRECIP SO HAVE KEPT POPS
IN THE CHANCE CATEGORY FOR NOW AND WILL AWAIT FUTURE RUNS TO SEE
IF THEY GET MORE IN SYNC. TEMPS DO LOOK TO STAY ABOVE NORMAL
THOUGH THROUGH MONDAY AND TUESDAY WITH HIGHS IN THE LOWER TO MID
30S...AND LOWS IN THE 20S.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...MAINLY VFR COND THRU FORECAST PERIOD. THRU
12Z WED THOUGH...MVFR FG 3-6SM AND BKN015-020 FOR MSS/SLK. AFT
21Z THIS AFTNOON...MSS/SLK 2-3SM IN -SW W/ CEILINGS BKN015-020.
OTHER SITES VCSH BY 00Z THURS. WINDS BECM S10-20KTS...SHIFTING
WSW UP TO 15-25KTS BY 00Z THURSDAY.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...

06Z THURSDAY THROUGH 12Z THURSDAY...SCATTERED MVFR SNOW/RAIN
SHOWERS AS A COLD FRONT MOVES ACROSS THE REGION.

12Z THURSDAY THROUGH 12Z FRIDAY...VFR UNDER HIGH PRESSURE.

12Z FRIDAY THROUGH 12Z SATURDAY...A WARM FRONT MAY BRING MIXED
PRECIP CHANGING TO RAIN AND FOG BY FRIDAY NIGHT WITH MVFR LIKELY
AND IFR POSSIBLE.

12Z SATURDAY THROUGH SUNDAY...GENERALLY VFR WITH CHANCES FOR MVFR
RAIN SHOWERS INCREASING SUNDAY AFTERNOON.

&&

.EQUIPMENT...
AS OF 407 PM EST TUESDAY...THE TEMPERATURE AND DEW POINT SENSORS
AT THE AUTOMATED SURFACE WEATHER OBSERVING SYSTEM IN SPRINGFIELD
VERMONT (KVSF) HAVE BEEN TURNED OFF. THE TEMPERATURE SENSOR AT
THIS SITE WAS GIVING ERRONEOUSLY HIGH AIR TEMPERATURES. OUR
ELECTRONICS TECHNICIANS HAVE DETERMINED THAT SOME NEW PARTS ARE
NEEDED TO FIX THIS SENSOR. THE PARTS HAVE BEEN ORDERED AND OUR
ELECTRONICS TECHNICIANS WILL GO TO THE SITE DURING THE DAY ON
WEDNESDAY TO MAKE THE NECESSARY REPAIRS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...JMG
SHORT TERM...WGH
LONG TERM...LAHIFF
AVIATION...BANACOS/JN
EQUIPMENT...
Hazardous weather outlook, Jan 8, 3:34 AM EST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
334 AM EST TUE JAN 8 2013

NYZ026-027-029-087-VTZ001>012-016>019-090845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
334 AM EST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-030-031-034-035-090845-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-
334 AM EST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY WEST TO SOUTHWESTERLY WINDS WILL LIKELY DEVELOP ON WEDNESDAY
INTO EARLY WEDNESDAY EVENING AHEAD OF A COLD FRONT SWINGING THROUGH
THE REGION. SUSTAINED WINDS FROM 15 TO 25 MPH...WITH GUSTS INTO
THE 35 TO 45 MPH RANGE ARE POSSIBLE ACROSS FAVORED DOWNSLOPE
LOCALES ACROSS THE EASTERN AND NORTHEASTERN SLOPES OF THE
ADIRONDACK MOUNTAINS...ESPECIALLY ABOVE 1000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.